Author(s): Magrath GN, Pulido JS, Montero J, Mason C, Wilson J
Abstract Share this page
Abstract Fluconazole is an antifungal commonly used to treat Coccidioides immitis, but this medication has a number of side effects including fatigue, rash, headache, dizziness, nausea, vomiting, diarrhea, and elevated liver enzymes. We are unaware of any cases of retinal toxicity related to fluconazole. In this case we present a 76 year old woman with longstanding Coccidioides treated with high dose fluconazole. She becomes symptomatic with fluconazole toxicity and subsequently develops bilateral cystoid macular edema. As her dose of fluconazole is decreased and she is transitioned to voriconazole the edema resolves and her visual acuity improves. This patient's clinical course illustrates retinal toxicity may present with high and prolonged doses of fluconazole.
This article was published in Ocul Immunol Inflamm
and referenced in Journal of Clinical Case Reports